Acta Applicandae Mathematicae

, Volume 136, Issue 1, pp 79–90

The Maxwell-Stefan Diffusion Limit for a Kinetic Model of Mixtures

  • Laurent Boudin
  • Bérénice Grec
  • Francesco Salvarani
Article

DOI: 10.1007/s10440-014-9886-z

Cite this article as:
Boudin, L., Grec, B. & Salvarani, F. Acta Appl Math (2015) 136: 79. doi:10.1007/s10440-014-9886-z

Abstract

We consider the non-reactive elastic Boltzmann equation for multicomponent gaseous mixtures. We deduce, under the standard diffusive scaling, that well prepared initial conditions lead to solutions satisfying the Maxwell-Stefan diffusion equations in the vanishing Mach and Knudsen numbers limit.

Keywords

Diffusion limit Maxwell-Stefan equations Boltzmann equations Gaseous mixture 

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  • Laurent Boudin
    • 1
    • 2
  • Bérénice Grec
    • 2
    • 3
  • Francesco Salvarani
    • 4
  1. 1.UMR 7598, Laboratoire Jacques-Louis LionsSorbonne Universités, UPMC Univ Paris 06, CNRSParisFrance
  2. 2.EPI ReoINRIA-Paris-RocquencourtLe Chesnay CedexFrance
  3. 3.UMR 8145, MAP5Sorbonne Paris Cité, Université Paris DescartesParisFrance
  4. 4.Dipartimento di MatematicaUniversità degli Studi di PaviaPaviaItaly

Personalised recommendations